Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 48, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 19, 2002, 7:30 AM CDT for Hopkins County, Rains County, Van Zandt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2002, 7:30 AM CDT (12:30 UTC)
- Expired
- Oct 19, 2002, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Hopkins County, TX, Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 143 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 191230
FFWFTW
TXC223-379-467-191530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
730 AM CDT SAT OCT 19 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOPKINS COUNTY IN NORTHEAST TEXAS
RAINS COUNTY IN NORTHEAST TEXAS
VAN ZANDT COUNTY IN NORTHEAST TEXAS
* UNTIL 1030 AM CDT
* AT 730 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM JUST EAST OF GREENVILLE...TO ATHENS EASTWARD
ACROSS ALL OF HOPKINS...RAINS...AND VAN ZANDT COUNTIES. THIS
AREA OF RAIN IS MOVING EAST AT 20 MPH WHILE THE INDIVIDUAL
STORMS ARE MOVING NORTHEAST AT 30 MPH.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3236 9604 3238 9558 3338 9530 3321 9581
3271 9598What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 5:01 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 19, 5:01 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT SAT OCT 19 2002 A LARGE AREA OF RAIN AND THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTH TEXAS THIS MORNING. THIS AREA OF RAIN IS EXPECTED TO MOVE EASTWARD TODAY. SATELLITE WATER VAPOR IMAGERY SHOWS THAT THE UPPER LOW OVER SOUTHEASTERN NEW MEXICO IS MOVING EASTWARD. THIS LOW IS FORECAST TO OPEN UP AND TREK OFF TO THE EAST AND NORTHEAST ACROSS OKLAHOMA BY 12Z SUNDAY...AND INTO ARKANSAS BY 00Z MONDAY. GIVEN THAT THE GROUND IS SATURATED ACROSS THE NORTH CENTRAL AND NORTHEASTERN PARTS OF NORTH TEXAS...WHERE 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE 18Z FRIDAY...AND THERE IS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN TODAY...HAVE ISSUED A FLOOD WATCH FOR THOSE AREAS. THE FLOOD WATCH IS IN EFFECT GENERALLY ALONG AND NORTHEAST OF A BOWIE...TO GLEN ROSE...TO CANTON LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...SEE THE HAZARDOUS WEATHER OUTLOOK FOR DETAILS. THE RAIN CHANCES WILL BE ENDING FROM THE WEST LATE TONIGHT AND SUNDAY MORNING AS THE UPPER LOW MOVES OFF TO THE EAST. THE NEXT CHANCE OF RAIN AFTER SUNDAY MORNING...WILL BE THURSDAY AND FRIDAY. FCSTID = 58 DFW 74 55 68 52 / 100 70 10 0 ACT 76 58 73 54 / 100 70 10 0 PRX 71 54 68 47 / 100 70 10 0 DTO 73 54 69 49 / 100 70 10 0 TKI 73 54 69 49 / 100 70 10 0 DAL 74 55 69 52 / 100 70 10 0 TRL 74 56 69 52 / 100 70 10 0 CRS 74 57 71 53 / 100 70 10 0 TPL 77 58 74 54 / 100 70 10 0 .FWD...FLOOD WATCH FOR TODAY FOR ZONES TXZ091>095...TXZ102>107... TXZ117>123...TXZ131>134.
Hazardous weather outlook, Oct 19, 6:23 AM CDT, 1 hour 7 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 623 AM CDT SAT OCT 19 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS ALL OF NORTH TEXAS. THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS ALL OF THE AREA...BUT ANY SEVERE STORMS WILL LIKELY BE CONFINED TO LOCATIONS SOUTH OF INTERSTATE 20. PRIMARY THREATS WILL BE IN THE FORM OF HAIL TO THE SIZE OF QUARTERS...AND LOCALLY STRONG DAMAGING WINDS. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR NORTHERN AND NORTHEASTERN PARTS OF NORTH TEXAS...GENERALLY ALONG AND EAST OF A LINE FROM BOWIE...TO GLEN ROSE...TO CANTON. STORMS WHICH DEVELOP MAY PRODUCE LOCALLY HEAVY RAIN WHICH WILL FALL ON SATURATED GROUND. THIS MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS ALL OF NORTH TEXAS TODAY...AND IN LOCATIONS SOUTH OF INTERSTATE 20 TONIGHT. .DAYS TWO THROUGH SEVEN... RAIN AND THUNDERSTORMS WILL END ACROSS THE AREA BY SUNDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED IN NORTH TEXAS THROUGH MIDWEEK. ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY AND FRIDAY...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS TO NORTH TEXAS. 06
In the hours before
Local storm report, Oct 19, 3:45 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT SAT OCT 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0155 PM 4 S ROMNEY TX FLOOD
10/18/02 EASTLAND US 183 FLOODED AT SABANA
RIVER
0435 PM EASTLAND TX FLOOD
10/18/02 EASTLAND CITY STREET BARRICADED
DUE TO HIGH WATER
0507 PM DALLAS TX FLOOD
10/18/02 DALLAS SEVERAL CITY STREETS
CLOSED DUE TO HIGH
WATER
0509 PM 2 N SAGINAW TX FLOOD
10/18/02 TARRANT US 287 AND OLD DECATUR RD
UNDER WATER
0554 PM TX FLOOD
10/18/02 PARKER ROAD CLOSURES DUE TO
HIGH WATER
0615 PM PEASTER TX FLOOD
10/18/02 PARKER SEVERAL SMALL ROADS
FLOODED OFF OF FM 920
0915 PM TX FLOOD
10/18/02 DALLAS SEVERAL INTERCHANGES
AND ON-RAMPS FLOODED
0108 AM 2 S BONHAM TX FLOOD
10/19/02 FANNIN WATER OVER HWY 78 SOUTH
OF BONHAM
0230 AM CADDO MILLS TX FLOOD
10/19/02 HUNT NUMEROUS WATER RESCUES
BETWEEN ROYCE CITY AND
CADDO MILLS...HWY 66 AND
FM 36
0230 AM 4 N GREENVILLE TX FLOOD
10/19/02 HUNT WATER RESCUE ON US 69
NORTH OF GREENVILLE
0302 AM ROYSE CITY TX FLOOD
10/19/02 ROCKWALL HWY 66 AND FM 35 FLOODED
0305 AM MELISSA TX FLOOD
10/19/02 COLLIN HWY 5 AND HWY 121 FLOODED
NEAR MELISSA
0305 AM FARMERSVILLE TX FLOOD
10/19/02 COLLIN WATER RESCUES OF
MOTORISTS AT US 380 AND
HWY 78 INTERCHANGE
0328 AM PARIS TX FLOOD
10/19/02 LAMAR HIGH WATER ON FM 905 NEAR
SE LOOP 286Local storm report, Oct 19, 4:31 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 AM CDT SAT OCT 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....Local storm report, Oct 19, 4:35 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CDT SAT OCT 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0340 AM KAUFMAN TX WIND DAMAGE
10/19/02 KAUFMAN NUMEROUS ROOFS BLOWN
OFF CITY BUSINESSES.
SEVERE WINDOWS BROKEN
OR SHATTERED. NUMEROUS
STREET AND HIGHWAY
SIGNS BLOWN DOWN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 2:51 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Hunt, Rockwall | 3 hr |
| Oct 19, 3:43 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 62 min |
| Oct 19, 3:44 AM CDT | Flash Flood Warning | FWD | Delta, Fannin, Lamar | 3 hr |
| Oct 19, 5:49 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.